Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 220, NWS Tulsa, OK

August 25, 2016Creek County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 25, 2016, 4:01 PM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2016, 4:01 PM CDT (21:01 UTC)
Expired
Aug 25, 2016, 4:33 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Creek County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 95 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

613 
WUUS54 KTSA 252101
SVRTSA
OKC037-117-252145-
/O.NEW.KTSA.SV.W.0220.160825T2101Z-160825T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT THU AUG 25 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHWESTERN CREEK COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 445 PM CDT

* AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
  QUAY...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  JENNINGS...                       HALLETT...
  BLACKBURN...                      TERLTON...
  MARAMEC...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3638 9660 3637 9659 3637 9657 3639 9655
      3636 9653 3634 9657 3632 9657 3630 9654
      3630 9651 3613 9642 3609 9662 3616 9662
      3616 9682 3624 9682 3625 9684
TIME...MOT...LOC 2101Z 252DEG 17KT 3615 9679 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
236 
WWUS54 KTSA 252121
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT THU AUG 25 2016

OKC037-117-252145-
/O.CON.KTSA.SV.W.0220.000000T0000Z-160825T2145Z/
PAWNEE OK-CREEK OK-
421 PM CDT THU AUG 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTH CENTRAL PAWNEE AND NORTHWESTERN CREEK COUNTIES...

AT 420 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR QUAY...MOVING
EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
JENNINGS...                       HALLETT...
TERLTON...                        MARAMEC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3616 9676 3624 9679 3633 9657 3632 9657
      3630 9654 3630 9651 3613 9642 3609 9662
      3616 9662
TIME...MOT...LOC 2120Z 252DEG 17KT 3618 9668 

HAIL...0.75IN
WIND...60MPH
 
$$
406 
WWUS54 KTSA 252133
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT THU AUG 25 2016

OKC037-117-252143-
/O.CAN.KTSA.SV.W.0220.000000T0000Z-160825T2145Z/
PAWNEE OK-CREEK OK-
433 PM CDT THU AUG 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PAWNEE AND
NORTHWESTERN CREEK COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3616 9676 3624 9679 3633 9657 3632 9657
      3630 9654 3630 9651 3613 9642 3609 9662
      3616 9662
TIME...MOT...LOC 2133Z 252DEG 17KT 3620 9661 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:32 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 25, 2:32 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
232 PM CDT THU AUG 25 2016

.DISCUSSION...
Surface front currently stretches from eastern KS into
southwestern OK...with an unstable and weakly capped atmosphere
located across our region. Have seen isolated weak convection
develop earlier in the terrain areas and most recently near the
frontal boundary across northern OK. Convection will eventually
expand in coverage from eastern KS into the TX panhandle...with
areas northwest of I-44 having the best chances of seeing late
afternoon/evening storms. A strong/severe storm will be
possible...along with a few spots of locally heavy rainfall.

The weak front will likely lift back north of the area by
Friday...but still could see widely scattered areas of
showers/thunderstorms as weak impulses traverse the region in the
southwesterly flow aloft.

Mid-level flow weakens over the weekend and into next week as the
main belt of westerlies lifts north. Expect an extended period of
near seasonal temperatures with mainly diurnal chances of showers
and thunderstorms.

Still plenty of model uncertainty concerning potential track of
tropical system into the Gulf of Mexico next week. Stay tuned.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  92  72  93 /  30  30  20  30
FSM   74  91  72  92 /  20  50  20  30
MLC   72  90  70  92 /  20  40  20  30
BVO   69  91  68  92 /  50  30  20  20
FYV   69  86  67  88 /  20  50  20  30
BYV   70  85  68  88 /  30  50  20  30
MKO   72  90  70  91 /  20  40  20  30
MIO   70  89  69  91 /  30  50  20  30
F10   72  89  71  91 /  20  30  20  30
HHW   73  89  71  92 /  10  50  20  30

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....18
Hazardous weather outlook, Aug 25, 12:57 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT THU AUG 25 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1257 PM CDT THU AUG 25 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA.
	ONSET...LATE AFTERNOON AND EVENING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER THIS
AFTERNOON AND EVENING NEAR A STALLING FRONTAL BOUNDARY ACROSS
FAR NORTHEAST OKLAHOMA. SOME OF THESE STORMS WILL HAVE THE POTENTIAL
TO BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE
CONCERN. THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
INTO THE OVERNIGHT HOURS ACROSS NORTHEAST OKLAHOMA AND EVEN NORTHWEST
ARKANSAS AS A THUNDERSTORM COMPLEX APPROACHES FROM THE WEST.
LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH ANY STORMS THAT
DEVELOP.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN BE POSSIBLE ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY AND SATURDAY AS A
SERIES OF WEAK UPPER WAVES LIFT NORTH OUT OF TEXAS.

SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE SUNDAY THROUGH MUCH OF
NEXT WEEK AS A MOIST AND UNSTABLE AIR-MASS REMAINS IN PLACE.
THUNDERSTORM DEVELOPMENT NEXT WEEK WILL MAINLY BE CONFINED TO THE
AFTERNOON HOURS IN ASSOCIATION WITH PEAK HEATING.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:46 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Aug 25, 4:35 PM CDTSpecial Weather StatementTSAWashington25 min
Aug 25, 5:59 PM CDTSpecial Weather StatementTSACraig, Ottawa31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.